MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541708
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Pain (1994)
Date of Event 08/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old hispanic female patient underwent primary breast reconstruction surgery with 775cc mentor memoryshape breast implant on both sides and experienced bilateral implant rupture and bilateral breast pain postoperatively.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the patient¿s right-sided device.
 
Additional Manufacturer Narrative
On (b)(6) 2021, mentor became aware that the patient experienced bilateral capsular contracture; baker grade iv, and date of surgery is (b)(6) 2021.Hence, following fields have been updated on this form: is required intervention has been selected under section b; field b2 fields d6b for explantation date is (b)(6) 2021.Field h6 health effect - clinical code is updated to capsular contracture.Field h6 health effect - impact code ¿device explantation¿ has been added.Field h6 type of investigation has been updated to "device not returned".Reason for device explant and/or reoperation: right rupture and capsular contracture; baker grade iv this supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 5, 2021, mentor became aware that the date of surgery was postponed and a new surgery date has not been scheduled yet.Hence, following fields have been updated on this form: is required intervention has been de-selected under section b; field b2.Fields d6b for explantation date - date has been removed.Field h6 health effect - impact code ¿recognized procedural complication¿ has been added.Field h6 type of investigation has been updated to "device not accessible for testing".Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 26, 2021, mentor became aware that the date of surgery was (b)(6) 2021.Hence, following fields have been updated on this form: - is required intervention has been selected under section b; field b2 - fields d6b for explantation date is (b)(6) 2021 -field h6 health effect - impact code ¿device explantation¿ has been added - field h6 type of investigation has been updated to "device not returned" reason for device explant and/or reoperation: right rupture and capsular contracture; baker grade iv this supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.On (b)(6) 2021, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample determined that the mentor memoryshape¿ mm 775cc breast implant was found to have a tear on the posterior view measuring approximately 19.8 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear on the posterior view, measuring approximately 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 22, 2021, mentor became aware that patient received 800cc devices as replacement on (b)(6) 2021.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key11014300
Report Number1645337-2020-15916
Device Sequence Number17267232
Product Code FTR
UDI-Device Identifier00081317005537
UDI-Public00081317005537
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number3541708
Device Catalogue Number3541708
Device Lot Number6752626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer06/07/2021
08/05/2021
10/26/2021
11/08/2021
11/22/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date06/15/2021
08/10/2021
11/02/2021
11/15/2021
12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age40 YR
Patient SexFemale
Patient EthnicityHispanic